Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suggest treatment for acne on face

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7358 Questions
Question
Pimples. My age is 27 still getting pimples. especially after travelling getting more.

I have the pipmles from the teenage onwards. My age is now 27. from the the past 3 years onwards very less or null amount of pimples in my face. now a days again i am facing small pimples in my face. Please let me know how to get the clear face.

type of pimple: small and having white color inside the pimple. tiny skin color pimples and few having white pus.

I do have bad habbit of using nail and sqeezing the pimple.
Posted Mon, 11 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 29 minutes later
Brief Answer:
Acne vulagris

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr. Kakkar. I have gone through your query and I have understood it. You seem to have inflammatory acne (papules and pustules)

Regarding Acne, there is no one time solution for acne. You need to be constantly taking care of your skin till at a certain when the tendency for new acne formation dies down, gradually.

Picking and squeezing activity is never going to help and should be strictly avoided. This activity might push the acne deeper and might leave behind unsightly acne marks and scars

Once your acne activity is under control, you need to use a maintenance gel, commonly a topical retinoid, to prevent the new lesions/comedones from developing.

-I usually start my patients of acne on topical benzoyl peroxide gel (e.g Benzac-AC 2.5 % gel) OR Clindamycin gel (e.g clin 3 gel or clindac -A gel) for day time use.

-At night I ask my patients to apply a topical retinoid e.g either Adapalene OR Adapalene+clindamycin combination. e.g Deriva-cms gel contains topical clindamycin along with adapalene in a gel formulation. While it is mainly used for acne, the retinoid component i.e adapalene increases the skin turnover and consequently decreases the contact time of keratinocytes with melanocytes, therefore it does has a lightening effect on post-inflammatory hyperpigmentation.

-I also decide to start my patients on oral antibiotics if they have inflammatory acne e.g Doxycycline 100mg once or twice daily OR Azithromycin 500 mg three consecutive days/week for 4-6 weeks. Since you seem to have inflammatory acne, therefore you might be a candidate for oral antibiotics

-A gentle cleanser is recommended for face wash e.g cetaphil cleansing lotion rather than using a soap or face wash.

-You could also opt for a few chemical peeling sessions (Salicylic acid peels) from a dermatologist for acne.

-Oral retinoids (Isotretinoin) can be considered in your case. They are the most effective drugs for acne and are usually first choice in severe or moderately severe acne OR acne not responding adequately to traditional antiacne medications OR acne significantly affecting the quality of life of patients regardless of severity. Oral retinoids and oral antibiotics can be started simultaneously in patients who have inflammatory acne (Azithromycin, can be combined with Oral retinoids)

These are all prescription drugs. Therefore you need to get a prescription for these before trying them


Hope this helps
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor